Kansas, 2023Drought in Kansas, April 1 to 30, 2023
April 1 to 30, 2023 · NWS GLD · 13 events in 13 counties and zones
The drought status remained the same for Northwest Kansas from last month. Precipitation ranged from a tenth of an inch to nearly two inches.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought status remained the same for Northwest Kansas from last month. Precipitation ranged from a tenth of an inch to nearly two inches. The highest precipitation amounts were observed over Wichita County. The D2 Severe Drought status was over the far western column of counties. Further east the drought status worsened to D3 Extreme and D4 Exceptional Drought.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Mar 31, 9:50 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 31, 9:50 PM CST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
950 PM MDT Fri Mar 31 2023
.UPDATE...
Issued at 950 PM MDT Fri Mar 31 2023
We've upgraded the Fire Weather Watch to a Red Flag Warning
Saturday for Cheyenne and Kit Carson counties in Colorado as well
as Wallace and Greeley counties in Kansas.
UPDATE Issued at 705 PM MDT Fri Mar 31 2023
Todays Red Flag Warning has been allowed to expire on time. Fire
Weather Watch remains in effect Saturday for Cheyenne and Kit
Carson counties in Colorado, Wallace and Greeley counties in
Kansas.
&&
.SHORT TERM...(This evening through Saturday)
Issued at 138 PM MDT Fri Mar 31 2023
Latest upper air analysis shows a closed low over the Northern
Plains. As the low rotates, a cold front is sweeping southeast
across the Plains. Ahead of the cold front a dry line was moving
across the Missouri River to the east. Subsidence on the south side
of the closed low has caused the sky to be mostly clear. The
subsidence has also led to strong to high winds occurring in
Northeast CO.
For the rest of today, blowing dust could certainly occur. However,
as with yesterday the lapse rates at the mid levels are unstable
enough to allow the dust to be lofted upward instead of being
concentrated at the surface. There could be a narrow corridor of
thicker dust along Highway 36 where the lapse rates transition to
more stable. However confidence in this is low. Otherwise gusts of
60 MPH could occur over western Yuma County and northwest Kit Carson
County. At this point am thinking the gusts will be too infrequent
to warrant a warning. Dangerous critical fire weather conditions
are still expected this afternoon in the warning area.
Tonight the northwest winds will decline during the evening.
However the surface pressure gradient will remain tight over the
eastern part of the forecast area. This will allow the winds to
remain breezy there through most of the night. There will be very
weak moisture advection over the central part of the forecast area.
However soundings have a large dew point depression, so am not
expecting any fog to form. Overnight the winds will eventually
become light as the surface high moves in.
Saturday winds will turn to the southwest as another surface low
deepens over the lee of the Rockies. This will cause WAA over the
forecast area, allowing highs to be warmer than today. During the
afternoon low level winds will increase and the surface pressure
gradient will tighten over the forecast area. The strongest winds
will be over the southwest part of the forecast area. The current
forecast has the winds at the high end of the spectrum.
The latest forecast continues to meet critical fire weather
conditions. However the relative humidity is barely meeting
criteria during the afternoon. This is after the highs were lowered
slightly despite using temperature data on the warm end of the data
spectrum. In addition the HREF max wind gusts for that part of the
forecast area are less than what the current forecast is. Therefore
have decided to not upgrade the watch at this time. Confidence is
not high enough that critical fire weather conditions will be
observed long enough to meet the three hour requirement.
Saturday night the surface pressure gradient will tighten as the
surface low moves northeastward. This will cause the winds to
increase during the night. Despite the lower dew points moving in,
the breezy winds will keep lows warmer than tonight.
.LONG TERM...(Sunday through Friday)
Issued at 115 PM MDT Fri Mar 31 2023
Zonal flow on Sunday will turn southwest on Monday ahead of a
trough digging into the western CONUS. As that trough moves out, a
cut off low forecast to develop over the central Rockies on
Tuesday and move into the Nebraska panhandle by Tuesday night.
Another trough will then dig into the western CONUS Wednesday with
a return to southwesterly flow over the plains. It will shear out
and weaken through the end of the week with models showing little
eastward progression, maintaining the southwest flow aloft.
Fire weather concerns continue Sunday through Wednesday for areas
south of Interstate 70 in Kansas and Colorado. Relative humidity
will drop to less than 20 percent each afternoon. Winds appear
fairly light on Sunday favoring elevated conditions, but with more
wind on Monday and especially Tuesday critical would be favored,
then by Wednesday winds diminish somewhat but could still reach
critical criteria. Wind gusts could approach high wind criteria on
Tuesday. Rain and snow on Tuesday may mitigate blowing dust
potential.
On the precipitation side, it will be dry until the upper low
kicks out Monday night. Although initially dry slotted, wraparound
precipitation chances will begin Monday night in northeast
Colorado, then the remainder of the area on Tuesday, ending
Tuesday night. Best chances for precipitation will be north of
Interstate 70. Phase may be rain or snow, or a rain/snow mix, but
at this time little, if any, in the way of accumulation is
expected, with the main snow band staying well to the north of the
area.
Temperatures will be much above normal on Sunday, above normal on
Monday, cooling off to below normal on Tuesday with the clouds and
precipitation, remaining below normal Wednesday and Thursday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 950 PM MDT Fri Mar 31 2023
KGLD...VFR conditions are expected through the period. A northwest
wind around 11kts at taf issuance will slowly back to the west
overnight at similar speeds. On Saturday, southwest winds slowly
increase through the day with gusts in the 25 to 30kt range from
20z-01z. After 02z, winds back to the south at speeds around
15kts.
KMCK...VFR conditions are expected through the period. A northwest
wind gusting between 25 and 30kts at taf issuance will fall below
12kts by 09z, slowly backing to the west through sunrise at speeds
up to 10kts. On Saturday, west wind up to 10kts in the morning
slowly back to the southwest at speeds around 12kts or so from
22z-23z. After 00z, winds continue to back to the south then
south-southeast at speeds of 10-12kts.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Red Flag Warning from noon to 7 PM MDT Saturday for KSZ027-041.
CO...Red Flag Warning from noon to 7 PM MDT Saturday for COZ253-254.
NE...NONE.
&&
UPDATE...99
SHORT TERM...JTL
LONG TERM...024
AVIATION...99
Hazardous weather outlook, Mar 31, 9:00 PM CST, 3 hours before
Hazardous Weather Outlook
National Weather Service Goodland KS
900 PM MDT Fri Mar 31 2023
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011300-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
900 PM MDT Fri Mar 31 2023 /1000 PM CDT Fri Mar 31 2023/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...TONIGHT...
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY...
A Red Flag Warning for Critical fire weather conditions is in effect
Saturday from Noon through 7 PM MDT for Kit Carson and Cheyenne
counties in Colorado along with Wallace and Greeley counties in
Kansas. Southwest winds gusting up to 35 mph and low relative
humidity will create Critical fire weather conditions. Outdoor
burning is discouraged.
Near Critical fire weather conditions are forecast Monday afternoon
for those south of a line from Flagler to Cheyenne Wells and
Tribune.
Elevated to Near Critical fire weather conditions are forecast
Tuesday afternoon for those south of a line from Kit Carson to
Tribune and Leoti.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Local storm report, Mar 31, 6:34 PM CST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
634 PM MDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM NON-TSTM WND GST 2 N ATWOOD 39.84N 101.04W
03/31/2023 M59 MPH RAWLINS KS MESONET
MESONET STATION GW1727 ATWOOD.
&&Local storm report, Mar 31, 6:35 PM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
635 PM MDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND GST 1 ENE KIRK 39.62N 102.59W
03/31/2023 M51 MPH YUMA CO MESONET
&&Local storm report, Mar 31, 6:50 PM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
650 PM MDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM NON-TSTM WND GST 2 SW FIRSTVIEW 38.80N 102.55W
03/31/2023 M56 MPH CHEYENNE CO MESONET
&&Local storm report, Mar 31, 6:54 PM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
654 PM MDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM NON-TSTM WND GST 3 WNW TRENTON 40.19N 101.07W
03/31/2023 M54 MPH HITCHCOCK NE MESONET
&&Local storm report, Mar 31, 6:56 PM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
656 PM MDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM NON-TSTM WND GST SAINT FRANCIS 39.77N 101.80W
03/31/2023 M52 MPH CHEYENNE KS AWOS
AWOS STATION KSYF ST. FRANCIS CITY.
&&Local storm report, Mar 31, 7:56 PM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
756 PM MDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM NON-TSTM WND GST 5 NNW HEARTSTRONG 40.01N 102.63W
03/31/2023 M65 MPH YUMA CO MESONET
0544 PM NON-TSTM WND GST 9 WSW WINONA 39.00N 101.39W
03/31/2023 M63 MPH LOGAN KS MESONET
MESONET STATION UP840 9.0 W WINONA (UPR).
0306 PM NON-TSTM WND GST 1 NNE GOODLAND 39.37N 101.70W
03/31/2023 M61 MPH SHERMAN KS ASOS
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM 1 NNE GOODLAND. ASOS STATION KGLD
GOODLAND.
0524 PM NON-TSTM WND GST 5 NNE SEGUIN 39.40N 100.57W
03/31/2023 M61 MPH SHERIDAN KS MESONET
0340 PM NON-TSTM WND GST 1 SW GOODLAND 39.33N 101.73W
03/31/2023 E60 MPH SHERMAN KS NWS EMPLOYEE
OFF-DUTY NWS EMPLOYEE REPORTS AN ESTIMATED
60 MPH WIND GUST AT LOCATION WITH BRIEF
REDUCTION IN VISIBILITY DUE TO BLOWING DUST
WHERE COULD NOT SEE ACROSS THE STREET (LESS
THAN 1/4 SM).
0630 PM NON-TSTM WND GST 2 N ATWOOD 39.84N 101.04W
03/31/2023 M59 MPH RAWLINS KS MESONET
MESONET STATION GW1727 ATWOOD.
0259 PM NON-TSTM WND GST 2 SSE YUMA 40.10N 102.72W
03/31/2023 M58 MPH YUMA CO AWOS
AWOS STATION K2V6 1 SE YUMA.
0422 PM NON-TSTM WND GST 1 NNE GOODLAND 39.37N 101.70W
03/31/2023 M58 MPH SHERMAN KS ASOS
ASOS STATION KGLD GOODLAND.
0151 PM NON-TSTM WND GST 9 WSW WINONA 39.00N 101.39W
03/31/2023 M57 MPH LOGAN KS MESONET
MESONET STATION UP840 9.0 W WINONA (UPR).
0445 PM NON-TSTM WND GST HALE 39.63N 102.12W
03/31/2023 M57 MPH YUMA CO MESONET
MESONET STATION TT563 SOUTH REPUBLICAN.
0254 PM NON-TSTM WND GST 2 SW FIRSTVIEW 38.80N 102.55W
03/31/2023 M56 MPH CHEYENNE CO MESONET
0319 PM NON-TSTM WND GST 2 SSE YUMA 40.10N 102.72W
03/31/2023 M56 MPH YUMA CO AWOS
AWOS STATION K2V6 1 SE YUMA.
0400 PM NON-TSTM WND GST 2 N ATWOOD 39.84N 101.04W
03/31/2023 M56 MPH RAWLINS KS MESONET
MESONET STATION GW1727 ATWOOD.
0446 PM NON-TSTM WND GST 2 E MCCOOK 40.20N 100.58W
03/31/2023 M56 MPH RED WILLOW NE ASOS
ASOS STATION KMCK MCCOOK AIRPORT.
0553 PM NON-TSTM WND GST 5 S BURLINGTON 39.23N 102.28W
03/31/2023 M56 MPH KIT CARSON CO ASOS
ASOS STATION KITR BURLINGTON CO AIRPORT.
0555 PM NON-TSTM WND GST 1 NNW NORTON 39.85N 99.90W
03/31/2023 M55 MPH NORTON KS AWOS
AWOS STATION KNRN NORTON. 7 SM VISIBILITY
DUE TO POSSIBLE BLOWING DUST.
0215 PM NON-TSTM WND GST WRAY 40.08N 102.23W
03/31/2023 M54 MPH YUMA CO AWOS
0444 PM NON-TSTM WND GST 3 WNW TRENTON 40.19N 101.07W
03/31/2023 M54 MPH HITCHCOCK NE MESONET
0339 PM NON-TSTM WND GST 5 S SELDEN 39.47N 100.57W
03/31/2023 M53 MPH SHERIDAN KS MESONET
0557 PM NON-TSTM WND GST 17 N FLAGLER 39.53N 103.02W
03/31/2023 M53 MPH KIT CARSON CO MESONET
MESONET STATION EW7003 17 N FLAGLER.
1115 AM NON-TSTM WND GST 2 N ATWOOD 39.84N 101.04W
03/31/2023 M52 MPH RAWLINS KS MESONET
MESONET STATION GW1727 ATWOOD.
0104 PM NON-TSTM WND GST 2 NE FLAGLER 39.31N 103.04W
03/31/2023 M52 MPH KIT CARSON CO MESONET
0201 PM NON-TSTM WND GST 2 E MCCOOK 40.20N 100.58W
03/31/2023 M52 MPH RED WILLOW NE ASOS
ASOS STATION KMCK MCCOOK AIRPORT.
0302 PM NON-TSTM WND GST 1 NNE GOODLAND 39.37N 101.70W
03/31/2023 M52 MPH SHERMAN KS ASOS
0355 PM NON-TSTM WND GST SAINT FRANCIS 39.77N 101.80W
03/31/2023 M52 MPH CHEYENNE KS AWOS
AWOS STATION KSYF ST. FRANCIS CITY.
1019 AM NON-TSTM WND GST 2 SSE YUMA 40.10N 102.72W
03/31/2023 M51 MPH YUMA CO AWOS
AWOS STATION K2V6 1 SE YUMA.
1100 AM NON-TSTM WND GST 2 N ATWOOD 39.84N 101.04W
03/31/2023 M51 MPH RAWLINS KS MESONET
MESONET STATION GW1727 ATWOOD.
0105 PM NON-TSTM WND GST 1 E HILL CITY 39.37N 99.83W
03/31/2023 M51 MPH GRAHAM KS ASOS
ASOS STATION KHLC HILL CITY.
0319 PM NON-TSTM WND GST 4 NE IDALIA 39.75N 102.26W
03/31/2023 M51 MPH YUMA CO MESONET
MESONET STATION CO047 385N220 IDALIA.
0500 PM NON-TSTM WND GST 1 ENE KIRK 39.62N 102.59W
03/31/2023 M51 MPH YUMA CO MESONET
0515 PM NON-TSTM WND GST 3 N COLBY 39.43N 101.05W
03/31/2023 M51 MPH THOMAS KS AWOS
AWOS STATION KCBK 2 N COLBY.
0635 PM NON-TSTM WND GST 1 NNW OBERLIN 39.83N 100.53W
03/31/2023 M51 MPH DECATUR KS AWOS
AWOS STATION KOIN OBERLIN. 1/2 SM VISIBILITY
DUE TO BLOWING DUST.
0242 PM NON-TSTM WND GST 5 S TRIBUNE 38.40N 101.75W
03/31/2023 M50 MPH GREELEY KS MESONET
0258 PM NON-TSTM WND GST 5 S TRIBUNE 38.39N 101.74W
03/31/2023 M50 MPH GREELEY KS MESONET
MESONET STATION DW9439 TRIBUNE.
0435 PM NON-TSTM WND GST 3 SE OAKLEY 39.10N 100.82W
03/31/2023 M49 MPH LOGAN KS AWOS
AWOS STATION KOEL 2 ESE OAKLEY. 5SM
VISIBILITY DUE TO POSSIBLE BLOWING DUST.
0555 PM NON-TSTM WND GST 1 NNW OBERLIN 39.83N 100.53W
03/31/2023 M48 MPH DECATUR KS AWOS
AWOS STATION KOIN OBERLIN. 0.5 SM VISIBILITY
DUE TO POSSIBLE BLOWING DUST.
0515 PM NON-TSTM WND GST 1 NNW OBERLIN 39.83N 100.53W
03/31/2023 M44 MPH DECATUR KS AWOS
AWOS STATION KOIN OBERLIN. 2 SM VISIBILITY
DUE TO POSSIBLE BLOWING DUST.
1253 PM DUST STORM 1 N HALFORD 39.38N 100.87W
03/31/2023 THOMAS KS TRAINED SPOTTER
A TRAINED SPOTTER REPORTED BLOWING DUST
REDUCING VISIBILITY DOWN TO 1/4 MILE 1 MILE
SOUTH OF THE HIGHWAY 24 AND HIGHWAY 83
JUNCTION.
&&Drought, Cheyenne
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Cheyenne forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.786, -101.731 (the zone’s center; the record gives no point)
Precipitation amounts for the month ranged from 0.25-1.00. This was half an inch to two inches below the normal precipitation amount of 1.50-3.00 inches.
Drought, Rawlins
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Rawlins forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.785, -101.076 (the zone’s center; the record gives no point)
Precipitation amounts for the month ranged from 0.25-1.00, with the lowest amounts in the eastern part of the county. This was one to two inches below the normal precipitation amount of 2.00-3.00 inches.
Drought, Thomas
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Thomas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.351, -101.055 (the zone’s center; the record gives no point)
Precipitation amounts for the month ranged from 0.50-1.00. This was half an inch to two inches below the normal precipitation amount of 1.50-3.00 inches.
Drought, Logan
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.917, -101.148 (the zone’s center; the record gives no point)
Precipitation amounts for the month ranged from 0.50-1.50. This was near normal to two inches below the normal precipitation amount of 1.50-2.00 inches.
Drought, Wichita
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Wichita forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.482, -101.347 (the zone’s center; the record gives no point)
Precipitation amounts for the month ranged from 1.00-2.00. This was near normal to one inch below the normal precipitation amount of 1.00-2.00 inches.
Drought, Decatur
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Decatur forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.785, -100.460 (the zone’s center; the record gives no point)
Precipitation amounts for the month ranged from 0.10-0.50. This was one to two inches below the normal precipitation amount of 2.00-3.00 inches.
Drought, Sheridan
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Sheridan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.350, -100.442 (the zone’s center; the record gives no point)
Precipitation amounts for the month ranged from 0.10-1.00, with the higher amounts in the western part of the county. This was one to two inches below the normal precipitation amount of 2.00-3.00 inches.
Drought, Gove
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Gove forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.916, -100.483 (the zone’s center; the record gives no point)
Precipitation amounts for the month ranged from 0.10-1.00. This was one to two inches below the normal precipitation amount of 1.50-3.00 inches.
Drought, Norton
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Norton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.784, -99.903 (the zone’s center; the record gives no point)
Precipitation amounts for the month ranged from 0.25-1.00. This was one to two inches below the normal precipitation amount of 2.00-3.00 inches.
Drought, Graham
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Graham forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.350, -99.883 (the zone’s center; the record gives no point)
Precipitation amounts for the month ranged from 0.10-0.50. This was one to three inches below the normal precipitation amount of 2.00-3.00 inches.
Drought, Sherman
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Sherman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.351, -101.720 (the zone’s center; the record gives no point)
Precipitation amounts for the month ranged from 0.50-1.50. This was half an inch to one and a half inches below the normal precipitation amount of 1.50-2.00 inches.
Drought, Wallace
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Wallace forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.917, -101.764 (the zone’s center; the record gives no point)
Precipitation amounts for the month ranged from 0.50-1.50. This was near normal to an inch below the normal precipitation amount of 1.50-2.00 inches.
Drought, Greeley
- When
- April 1, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Greeley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.481, -101.806 (the zone’s center; the record gives no point)
Precipitation amounts for the month ranged from 0.50-1.50. This was near normal to an inch below the normal precipitation amount of 1.00-2.00 inches.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Mississippi, April 1, 20231 death · 5 injured · $105 million · EF2 · 5 events
- Tornado and Damaging Winds in Alabama, April 1, 20231 death · 5 injured · $22,000 · EF3 · 7 events
- Tornado and Hail in Delaware, April 1, 20231 death · EF3 · 10 events
- Flooding in Arizona, April 1 to 30, 20232 deaths · $30,000 · 7 events
- Tornadoes and Hail in Tennessee, April 1, 20232 injured · $5.9 million · EF2 · 15 events
- Tornado in Tennessee, April 1, 2023EF3 · 1 event
- Tornado and Damaging Winds in Tennessee, April 1, 20231 death · 2 injured · EF1 · 13 events
- Strong Wind in South Carolina, April 1, 20231 death · $50,000 · 1 event
- Tornado and Hail in Ohio, April 1, 2023$332,000 · EF0 · 90 events
- Strong Wind in North Carolina, April 1, 20231 death · 1 event
- Hail and Damaging Winds in Pennsylvania, April 1, 20231 injured · $433,000 · 66 kt wind · 72 events
- Tornadoes and Hail in New Jersey, April 1, 2023$5,000 · EF2 · 55 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1094341, 1094346, 1094348, 1094349, 1094350, 1094352, 1094353, 1094354, 1094356, 1094357, 1094343, 1094344, 1094345.